Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 54, NWS Detroit, MI

June 28, 2012Macomb County, Saint Clair County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 28, 2012, 9:07 PM EDT for Macomb County, Saint Clair County, Michigan. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2012, 9:07 PM EDT (01:07 UTC)
Expired
Jun 28, 2012, 9:30 PM EDT
In force
23 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Macomb County, MI, Saint Clair County, MI

The radar

The Detroit radar (KDTX), 62 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2012-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2012-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4178 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1415 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.8
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WUUS53 KDTX 290107
SVRDTX
MIC099-147-290200-
/O.NEW.KDTX.SV.W.0054.120629T0107Z-120629T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
907 PM EDT THU JUN 28 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MACOMB COUNTY IN SOUTHEAST MICHIGAN...
  SOUTH CENTRAL ST. CLAIR COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 1000 PM EDT

* AT 905 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MOUNT CLEMENS...
  AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARSENS ISLAND AROUND 930 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ST. CLAIR SHORES...   NEW BALTIMORE...      MOUNT CLEMENS...
  MACOMB TOWNSHIP...    HARSENS ISLAND...     ALGONAC...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4254 8259 4255 8263 4252 8269 4256 8266
      4255 8272 4259 8267 4260 8272 4267 8263
      4268 8269 4266 8271 4268 8272 4265 8280
      4256 8277 4255 8284 4245 8286 4245 8290
      4245 8298 4262 8303 4277 8271 4264 8251
TIME...MOT...LOC 0107Z 304DEG 18KT 4259 8279
WIND...HAIL 60MPH 1.50IN

$$

SC
2 follow-up statements
115 
WWUS53 KDTX 290122
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
922 PM EDT THU JUN 28 2012

MIC099-290132-
/O.CAN.KDTX.SV.W.0054.000000T0000Z-120629T0200Z/
MACOMB MI-
922 PM EDT THU JUN 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MACOMB COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4268 8264 4264 8251 4254 8259 4255 8263
      4252 8269 4256 8266 4255 8272 4259 8267
      4260 8272 4267 8263 4267 8265
TIME...MOT...LOC 0122Z 301DEG 17KT 4257 8266

$$

MIC147-290200-
/O.CON.KDTX.SV.W.0054.000000T0000Z-120629T0200Z/
ST. CLAIR MI-
922 PM EDT THU JUN 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
ST. CLAIR COUNTY UNTIL 1000 PM EDT...

AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
WEST OF HARSENS ISLAND...OR 8 MILES SOUTHWEST OF ALGONAC...MOVING
SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARSENS ISLAND AROUND 930 PM EDT.
  ALGONAC AROUND 935 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  HARSENS ISLAND...     ALGONAC...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4268 8264 4264 8251 4254 8259 4255 8263
      4252 8269 4256 8266 4255 8272 4259 8267
      4260 8272 4267 8263 4267 8265
TIME...MOT...LOC 0122Z 301DEG 17KT 4257 8266
WIND...HAIL 60MPH 1.00IN

$$

SC
440 
WWUS53 KDTX 290130
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
930 PM EDT THU JUN 28 2012

MIC147-290140-
/O.CAN.KDTX.SV.W.0054.000000T0000Z-120629T0200Z/
ST. CLAIR MI-
930 PM EDT THU JUN 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ST. CLAIR COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.


LAT...LON 4268 8264 4264 8251 4254 8259 4255 8263
      4252 8269 4256 8266 4255 8272 4259 8267
      4260 8272 4267 8263 4267 8265
TIME...MOT...LOC 0130Z 304DEG 18KT 4253 8266

$$

SC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:52 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 28, 6:52 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
652 PM EDT THU JUN 28 2012

.AVIATION...

//DISCUSSION...

A COLD FRONT EXTENDS FROM THE THUMB TO CENTRAL ILLINOIS. THIS
FRONT WILL PUSH ACROSS THE REST OF SE MI THROUGH THE REMAINDER OF
THE EVENING. DESPITE POOLING OF LOW LEVEL MOISTURE ALONG THIS
FRONT...THE ATMOSPHERE IS STRONGLY CAPPED WHICH HAS BEEN
EFFECTIVELY INHIBITING THUNDERSTORM DEVELOPMENT. THERE IS HOWEVER
A MID LEVEL SHORT WAVE NOW ADVANCING INTO SRN LAKE MI. LOCALIZED
MID LEVEL COOLING IN ADVANCE OF THIS WAVE HAS INITIATED SOME
CONVECTION OVER SOUTHERN LAKE MICHIGAN...WHICH WILL LIKELY
PROGRESS TO THE EAST-SOUTHEAST DURING THE COURSE OF THE EVENING
AND POSES THE RISK OF IMPACTING METRO DETROIT IN THE 02Z TO 05Z
TIME FRAME. DRIER AIR WILL THEN INFILTRATE THE REGION OVERNIGHT
INTO EARLY FRI MORNING.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE IN THE CHANCES OF THUNDERSTORMS THIS EVENING.

&&

.PREV DISCUSSION...ISSUED 404 PM EDT THU JUN 28 2012

SHORT TERM...THIS EVENING AND TONIGHT

LATEST SATELLITE/SURFACE OBSERVATIONS SHOW WEAK MID-TROPOSPHERIC
WAVE AND ATTENDANT SURFACE PRESSURE TROUGH APPROACHING SOUTHEAST
MICHIGAN. MOSTLY SUNNY SKIES PREVAIL THOUGH THANKS TO LARGE CAPPING
INVERSION AT THE BASE OF AN IMPRESSIVE ELEVATED MIXED LAYER.
MOISTURE POOLING ALONG AND BEHIND THE COLD FRONT WILL ALLOW PARCELS
AN ATTEMPT AT BREAKING THROUGH THE CAP THIS EVENING. BEST LOW LEVEL
THETA-E SURGE WILL SLIDE ACROSS THE SOUTHERN CWA DURING THE NEXT FEW
HOURS AS THE 750-800MB CAP WEAKENS. 12Z NAM/MET GUIDANCE HAS COME
INTO BETTER ALIGNMENT WITH REALITY IN REGARDS TO SURFACE DEWPOINTS
WITH VALUES SURGING INTO THE UPPER 60S OVER THE PAST FEW HOURS. THIS
HAS KEPT OUR TEMPS SLIGHTLY SUBDUED EVEN WITH FULL SUN OVER THE
AREA. NAM BUFR SOUNDINGS FOR DTW SUGGEST WE NEED A SURFACE PARCEL OF
ROUGHLY 98/70 TO GET PAST THE CAP. THOUGH NOT OUTSIDE THE REALM OF
POSSIBILITY...IT WILL BE DIFFICULT TO ACHIEVE SUCH A COMBINATION OF
HIGH HEAT AND MOISTURE. FORECAST SOUNDINGS ALSO SHOW ABOUT 50-75
J/KG OF MLCIN. THIS WILL BE DIFFICULT TO OVERCOME WITH THE OVERALL
WEAK BACKGROUND FORCING FOR LIFT. OF COURSE...IF ANY CONVECTION DOES
MANAGE TO GET PAST THE CAP IT WILL VERY LIKELY BE SEVERE WITH NEARLY
3000 J/KG OF MLCAPE AND 30+ KTS OF 0-6KM SHEAR. SEVERE WINDS WOULD
BE THE MAIN THREAT WITH 1500+ J/KG OF DCAPE ENCROACHING ON OUR
SOUTHERN CWA. LATEST HI-RES MODEL RUNS SUGGEST CONVECTION FIRING IN
THE EXTREME SOUTH AND EASTERN PARTS OF OUR AREA AROUND 00Z. THIS
SEEMS REASONABLE GIVEN THE BETTER LOW LEVEL THETA-E AND INSTABILITY
ACROSS THE SOUTH. CONFIDENCE IS NOT HIGH ENOUGH TO RAISE POPS THOUGH
AND WILL CONTINUE WITH LOW CHANCE FOR THE EVENING. OVERNIGHT LOWS
WILL NOT PROVIDE MUCH RELIEF FROM THE HEAT AS TEMPS ONLY DROP INTO
THE LOW TO MID 70S ACROSS METRO DETROIT. A FEW MODEL RUNS HINTED AT
AN MCS DEVELOPING OVER IOWA LATE TONIGHT BUT THIS FEATURE...IF IT
DEVELOPS...WILL REMAIN TOO FAR TO THE SOUTHWEST TO IMPACT OUR CWA
TONIGHT. THE ONLY POSSIBLE IMPACT WILL BE INCREASING HIGH CLOUDS BY
THE EARLY MORNING HOURS.

LONG TERM...FRIDAY THROUGH WEDNESDAY

LOW AMPLITUDE LONG WAVE PATTERN WILL CHANGE VERY LITTLE THROUGH THE
WEEKEND WITH PERSISTENT RIDGING LOCATED OVER THE CENTRAL CONUS. THE
GREAT LAKES REMAINS IN THE W/NW FLOW ON THE LEE SIDE OF THE RIDGE
AND ON THE EDGE OF THE AIRMASS PRODUCING THE RECORD SETTING TEMPS
OVER MUCH OF THE CENTRAL/SOUTHERN PLAINS. SEVERAL WEAK SHORT WAVES
ARE FORECAST TO PASS WITHIN THE FLOW MOSTLY NORTH OF THE STATE BUT
SOME WEAK COLD FRONTS...OR MORE SO WIND SHIFT BOUNDARIES OR DENSITY
GRADIENTS...SHOULD MAKE THEIR WAY THROUGH THE REGION. WITH HIGH
DEWPOINTS LOOMING JUST TO OUR SOUTH AND POSSIBLY WORKING INTO SE MI
AT TIMES AND SOME ELEVATED LIFT/INSTABILITY WITH THE PASSING
SYSTEMS...THERE WILL BE LOW CONFIDENCE POPS SCATTERED THROUGH THE
EXTENDED PERIOD. A WAVE TRAIN EMBEDDED WITHIN THE JET OVER THE
NORTHERN PACIFIC WILL CONTINUALLY FEED ENERGY INTO THE TROUGH
POSITIONED OVER THE WEST COAST. THIS ENERGY WILL EVENTUALLY DEEPEN
THE TROUGH AROUND MIDWEEK WHICH WILL THEN RE-AMPLIFY THE RIDGE OVER
THE PLAINS AND STALL ANY EASTWARD PROGRESS IT WAS TRYING TO
MAKE...POSSIBLY EVEN PULL IT SLIGHTLY WESTWARD. WHAT THIS MEANS IS
THE ABOVE AVERAGE HEAT WILL CONTINUE FOR SEVERAL MORE DAYS...WITH
HIGHS IN THE LOW TO MID 90S INTO THE WEEKEND BEFORE RETREATING INTO
THE UPPER 80S. WILL ALLOW THE CURRENT HEAT ADVISORY TO CONTINUE
THROUGH FRIDAY EVENING FOR TEMPS ONCE AGAIN REACHING INTO THE MID
90S AND TAKING INTO ACCOUNT THE COMPOUNDING FACTOR OF TODAY/S HEAT AS
WELL.

PRECIP CHANCES WILL BE ON THE LOW SIDE THROUGH THE NEXT WEEK WITH
THE STALLED FRONTAL BOUNDARY LINGERING TO OUR SOUTH AND WEAK FRONTAL
BOUNDARIES PASSING THROUGH THE REGION. FIRST CHANCE WILL BE ON
SATURDAY AFTERNOON/EVENING AS A STRONG WAVE PASSES THROUGH ONTARIO
WITH SOUTHERN EXTENT OF THE TROUGH PASSING THROUGH THE LAKES. THE
TROUGH WITH THE STALLED FRONT NEARBY WILL WARRANT CONTINUED MENTION
OF POPS...ALTHOUGH MOISTURE MAY BE A LIMITING FACTOR. THE NEXT
CHANCES WILL BE ON SUNDAY WITH A SECONDARY TROUGH DROPPING INTO THE
STATE AND AGAIN LATE TUESDAY INTO WEDNESDAY AS MODELS INDICATE A
SLIGHTLY STRONGER WAVE ENTERING THE REGION. BUT ONCE AGAIN...NONE OF
THESE FEATURES ARE TOO EYE OPENING AT THE MOMENT.

MARINE...

QUIET WEATHER CONTINUES FOR THE MARINE AREAS AS A RIDGE OF HIGH
PRESSURE BRINGS VERY WARM AIR TO THE REGION...CREATING STABLE
CONDITIONS OVER THE LAKES. A WEAK COLD FRONT WILL CROSS THE REGION
THIS EVENING BUT DRY AIR AND STABLE CONDITIONS WILL LIMIT THE
COVERAGE OF SHOWERS AND THUNDERSTORMS. LIGHT WINDS AND LOW WAVES
WILL THEN CONTINUE THROUGH THE WEEKEND.

FIRE WEATHER...

FIRE WEATHER CONCERNS WILL CONTINUE THROUGH TOMORROW AND SATURDAY AS
A VERY HOT AND DRY AIR MASS SETTLES ACROSS THE REGION. AFTERNOON RH
VALUES TODAY REMAINED ABOVE THE CRITICAL 25% MARK AS SURFACE DEW
POINTS CLIMBED INTO THE UPPER 60S. WIND GUSTS ALSO STAYED BELOW 25
MPH. EXPECT SIMILAR CONDITIONS TOMORROW WITH AFTERNOON RH VALUES
APPROACHING 25% AND WIND GUSTS APPROACHING 25 MPH AS A VERY DEEP
MIXED LAYER DEVELOPS. DEW POINTS WILL BE SLIGHTLY HIGHER ON SATURDAY
BUT AN INCREASING PRESSURE GRADIENT WILL ALSO BRING STRONGER WINDS.
A RED FLAG WARNING MAY BE NECESSARY FOR EITHER OR BOTH DAYS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-MIZ083...UNTIL 9
     PM SATURDAY.

     HEAT ADVISORY...MIZ053-MIZ054-MIZ060-MIZ061-MIZ062-MIZ063-
     MIZ068...UNTIL MIDNIGHT FRIDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....SC
SHORT TERM...AGD
LONG TERM....DRK
MARINE.......AGD
FIRE WX......SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 28, 5:33 AM EDT, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
533 AM EDT THU JUN 28 2012

MIZ053-054-060>063-068-290945-
SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-
533 AM EDT THU JUN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES ARE EXPECTED TO RISE INTO THE MID AND UPPER 90S WITH HEAT
INDICES AROUND 100 DEGREES...SEE LATEST HEAT ADVISORY PRODUCT FOR MORE
DETAILS.

THE HEAT WILL ALSO CREATE ENOUGH INSTABILITY TO BRING A SLIGHT
CHANCE OF A FEW THUNDERSTORMS LATE THIS AFTERNOON OR EARLY THIS
EVENING. IF A THUNDERSTORM DEVELOPS...IT WILL HAVE THE POTENTIAL
TO BE SEVERE WITH POSSIBLE WIND GUSTS UP TO 70 MPH OR ISOLATED
HAIL UP TO ONE INCH IN DIAMETER AS THEY MOVE TO THE SOUTHEAST
AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FOR SATURDAY AND SUNDAY...MAINLY
DURING THE AFTERNOON HOURS. SUNDAY OFFERS THE BEST CHANCE OF
THUNDERSTORMS ACROSS SOUTHEAST MICHIGAN. A STATIONARY FRONT WILL
BE OVER OR CLOSE TO THE REGION THIS WEEKEND...BUT A WEAK AREA OF LOW
PRESSURE WILL MOVE ALONG THE FRONT ON SUNDAY TO GIVE A BETTER
CHANCE OF THUNDERSTORMS.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS NEXT WEDNESDAY...
INDEPENDENCE DAY.

THE COMBINATION OF MORE HEAT...DRY CONDITIONS AND INCREASING GUSTY
WINDS ON FRIDAY MAY LEAD TO DANGEROUS FIRE WEATHER CONDITIONS TO NEAR
RED FLAG WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER
ACTIVATION MAY BE NEEDED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-290945-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
533 AM EDT THU JUN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THE HEAT WILL CREATE ENOUGH INSTABILITY TO BRING A SLIGHT CHANCE
OF A FEW THUNDERSTORMS LATE THIS AFTERNOON OR EARLY THIS
EVENING...MAINLY FOR SOUTHERN LAKE HURON...LAKE ST. CLAIR AND THE
MICHIGAN WATERS OF LAKE ERIE. IF A THUNDERSTORM DEVELOPS...IT WILL
HAVE THE POTENTIAL TO BE SEVERE WITH POSSIBLE WIND GUSTS IN EXCESS
OF 50 KNOTS OR ISOLATED HAIL UP TO ONE INCH IN DIAMETER AS THEY
MOVE TO THE SOUTHEAST AROUND 25 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FOR SATURDAY AND SUNDAY...MAINLY
DURING THE AFTERNOON HOURS. SUNDAY OFFERS THE BEST CHANCE OF
THUNDERSTORMS ACROSS SOUTHEAST MICHIGAN. A STATIONARY FRONT WILL
BE OVER OR CLOSE TO THE REGION THIS WEEKEND...BUT A WEAK AREA OF LOW
PRESSURE WILL MOVE ALONG THE FRONT ON SUNDAY TO GIVE A BETTER
CHANCE OF THUNDERSTORMS.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS NEXT WEDNESDAY...
INDEPENDENCE DAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER
ACTIVATION MAY BE NEEDED.

MIZ069-070-075-076-082-083-290945-
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
533 AM EDT THU JUN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES ARE EXPECTED TO RISE INTO THE UPPER 90S TO AROUND 100
DEGREES WITH HEAT INDICES BETWEEN 100 AND 105 DEGREES...SEE LATEST
HEAT ADVISORY PRODUCT FOR MORE DETAILS.

THE HEAT WILL ALSO CREATE ENOUGH INSTABILITY TO BRING A CHANCE OF
A FEW THUNDERSTORMS LATE THIS AFTERNOON OR EARLY THIS EVENING. IF
A THUNDERSTORM DEVELOPS...IT WILL HAVE THE POTENTIAL TO BE SEVERE
WITH POSSIBLE WIND GUSTS UP TO 70 MPH OR ISOLATED HAIL UP TO ONE
INCH IN DIAMETER AS THEY MOVE TO THE SOUTHEAST AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH TEMPERATURES WILL CONTINUE TO BE IN THE 90S FOR FRIDAY AND
SATURDAY. THE HEAT ADVISORY WILL CONTINUE THROUGH SATURDAY...
PLEASE SEE THE LATEST HEAT ADVISORY PRODUCT FOR MORE DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS FOR SATURDAY AND SUNDAY...MAINLY
DURING THE AFTERNOON HOURS. SUNDAY OFFERS THE BEST CHANCE OF
THUNDERSTORMS ACROSS SOUTHEAST MICHIGAN. A STATIONARY FRONT WILL
BE OVER OR CLOSE TO THE REGION THIS WEEKEND...BUT A WEAK AREA OF LOW
PRESSURE WILL MOVE ALONG THE FRONT ON SUNDAY TO GIVE A BETTER
CHANCE OF THUNDERSTORMS.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS NEXT WEDNESDAY...
INDEPENDENCE DAY.

THE COMBINATION OF MORE HEAT...DRY CONDITIONS AND INCREASING GUSTY
WINDS ON FRIDAY MAY LEAD TO DANGEROUS FIRE WEATHER CONDITIONS TO NEAR
RED FLAG WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER
ACTIVATION MAY BE NEEDED.

MIZ047>049-055-290945-
MIDLAND-BAY-HURON-SANILAC-
533 AM EDT THU JUN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES ARE EXPECTED TO RISE TO 90 TO 95 DEGREES WITH HEAT
INDICES IN THE MID 90S.

THE HEAT WILL ALSO CREATE ENOUGH INSTABILITY TO BRING A SLIGHT
CHANCE OF A FEW THUNDERSTORMS LATE THIS AFTERNOON OR EARLY THIS
EVENING. IF A THUNDERSTORM DEVELOPS...IT WILL HAVE THE POTENTIAL
TO BE SEVERE WITH POSSIBLE WIND GUSTS UP TO 70 MPH OR ISOLATED
HAIL UP TO ONE INCH IN DIAMETER AS THEY MOVE TO THE SOUTHEAST
AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FOR SATURDAY AND SUNDAY...MAINLY
DURING THE AFTERNOON HOURS. SUNDAY OFFERS THE BEST CHANCE OF
THUNDERSTORMS ACROSS SOUTHEAST MICHIGAN. A STATIONARY FRONT WILL
BE OVER OR CLOSE TO THE REGION THIS WEEKEND...BUT A WEAK AREA OF LOW
PRESSURE WILL MOVE ALONG THE FRONT ON SUNDAY TO GIVE A BETTER
CHANCE OF THUNDERSTORMS.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS NEXT WEDNESDAY...
INDEPENDENCE DAY.

THE COMBINATION OF MORE HEAT...DRY CONDITIONS AND INCREASING GUSTY
WINDS ON FRIDAY MAY LEAD TO DANGEROUS FIRE WEATHER CONDITIONS TO NEAR
RED FLAG WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER
ACTIVATION MAY BE NEEDED.

RBP

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jun 28, 8:13 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
813 PM EDT THU JUN 28 2012

MIZ069-070-290115-
MACOMB-OAKLAND-
813 PM EDT THU JUN 28 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OXFORD...MOVING EAST AT 20 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  ROMEO BY 840 PM EDT...
  ARMADA BY 900 PM EDT...
  RICHMOND BY 915 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SC
Special weather statement, Jun 28, 8:53 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
853 PM EDT THU JUN 28 2012

MIZ063-070-290130-
MACOMB-ST. CLAIR-
853 PM EDT THU JUN 28 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF NEW BALTIMORE...MOVING EAST
AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  HARSENS ISLAND AND ALGONAC BY 910 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SC

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:46 PM EDTSpecial Marine WarningDTX45 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.